Pain reliever: Combining BP medications with NSAIDs may damage the kidneys - times of activity

Pain reliever: Combining BP medications with NSAIDs may damage the kidneys – times of activity

Pain relievers are becoming ubiquitous, but there is evidence that it is best to avoid using the drugs routinely. Using NSAIDs for several days in a row may cause heartburn, ulcers, or an upset stomach. Even worse, the pills can lead to permanent kidney damage if combined with other incompatible medications.

A new study published in Mathematical Biosciences, which was conducted using computational models, finds that patients who combine three drugs are at risk of permanent kidney damage.

Researchers have warned that those who combine diuretics and renin-angiotensin system (RAS) inhibitors with NSAID pain relievers may have an increased risk of acute kidney injury.

Dr Anita Layton, from Canada’s University of Waterloo, said: “It doesn’t mean that everyone who takes this group of drugs will have problems.

“But the research shows it’s enough of a problem that you have to be careful.”

Read more: Pain reliever warning: Overuse is known to cause serious liver inflammation – signs

The study looked closely at the risk factors associated with the effect of triple therapy with the three agents, dubbed the AKI “triple hit.”

The authors note: “We hypothesize that individuals with impaired muscle response may be particularly susceptible to AKI.

In addition, increased drug sensitivity or decreased water intake can predispose patients to an increased verbal tachycardia (AKI).

Indeed, dehydration and high sensitivity to drug therapy have been identified as major contributing factors to the development of triple-hit AKI.

do not miss:

In previous research, triple therapy with diuretics, RAS inhibitors, and NSAIDs was associated with a 31 percent increased risk of kidney injury.

Diuretics, commonly used to treat high blood pressure, help rid the body of salt and water.

At equal degrees of hypotension, RAS inhibitors can prevent or delay the development of diabetes.

The latter drugs are specifically used to treat hypertension in patients with impaired left ventricular systolic function, diabetes, impaired renal function, and myocardial infarction.

The drug may also be prescribed to elderly patients and those with multiple cardiovascular risk factors.

While all of the above drugs have good safety profiles, the results of the study indicate the need for caution.

The authors told Medscape Cardiology: “Be careful when mixing medications. Tipple whammy AKI is known among kidney researchers and nephrologists. To what extent non-specialists know, it is not clear.”

“Importantly, NSAIDs can be obtained over the counter, and the AKI triple hit is not common knowledge outside the medical community.”

Simply put, acute kidney injury is a sudden attack of kidney failure or kidney damage that can occur within a few hours or a few days.

The Kidney Health Organization says symptoms of the condition include decreased urine output and swelling in the legs, ankles and around the eyes.

People may also experience fatigue, tiredness, shortness of breath, confusion, nausea, and seizures or, in severe cases, coma.

“In some cases, nephrolithiasis does not cause symptoms and is only found through other tests done by your health care provider,” the Health Platform explains.

Read the original article here

Denial of responsibility! Verve Times is an automatic aggregator of all media in the world. In each content, a hyperlink to the primary source is specified. All trademarks belong to their rightful owners, and all materials are to their authors. If you are the content owner and do not want us to publish your material, please contact us via email – [email protected]. Content will be deleted within 24 hours.



2022-05-13 21:48:37

Leave a Comment

Your email address will not be published. Required fields are marked *